iCliniq logo

Ask a Doctor Online Now

HomeAnswersOrthopedician and TraumatologyarthritisI have pain in both my feet. Please review my X-ray report.

Can X-ray help diagnose pain in both feet?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 14, 2018
Reviewed AtMay 27, 2024

Patient's Query

Hello doctor,

I am a 40-year-old male having pain in both feet for four to five months. The pain is in the bottom of the feet going from the heel to balls of feet and toes. Enclosed X-ray of feet and foot images. Please suggest diagnosis and treatment. I am not diabetic and my uric acid is normal. RA factor is also normal.

Kindly suggest.

Hello,

Welcome to icliniq.com.

Mostly this appears to be plantar fasciitis but I could not see your X-rays as it is not attached. This is a condition in which the fascia or the tissue at the heel is inflamed, and pain is there especially in the morning after getting up from sleep.

I suggest the following medications:

  • Tablet Piroxicam 20 mg twice daily for ten days after food.
  • Tablet Rabeprazole 20 mg twice daily for ten days before food.
  • Tablet Shelcal (Calcium) 500 mg once daily for 30 days before food.
  • Tablet Vitamin D 60000 IU once daily for ten days, then once a month for 11 months.
  • Apply Dolonex Ointment (Piroxicam topical 5 mg) after getting up in the morning.

Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. Take these tablets only if you are not allergic to them. Also, do not take these tablets if you are a known case of bronchial asthma. Follow up immediately in case of any untoward reactions.

You need to do the following exercise:

Physical therapy. A physical therapist can instruct you in a series of exercises to stretch the plantar fascia and Achilles tendon and to strengthen lower leg muscles, which stabilize your ankle and heel. A therapist may also teach you to apply athletic taping to support the bottom of your foot.(alternatively, you can do the exercises at home too), Wear shoes which have soft soles, or alternatively, you can insert silicon heels or silicon soles, Apply ice twice daily.

I hope this helps.

Thank you.

Patient's Query

Hello doctor,

Sending the X-ray again. Also mailed images to icliniq.

Kindly review.

Hello,

Welcome back to icliniq.com.

I saw the X-ray report (attachment removed to protect patient identity). It says decreased joint space in intertarsal and tarsometatarsal.

You have arthritis. We need to find out the cause of it. The above-given tablets and soft soles will help you. However, you need to do the blood tests:

  1. CBC (complete blood count).
  2. ESR (erythrocyte sedimentation rate).
  3. CRP (C-Reactive protein).
  4. Serum electrolytes.
  5. Anti-CCP (anti cyclic citrullinated peptide).
  6. Serum uric acid.

Do these blood tests and follow up to find out the cause of it.

Regards.

Patient's Query

Thank you doctor,

Is this arthritis in one foot or both? Can you tell which foot it is in? When doctor was examining my foot he had pressed very hard on my right foot. Can such a trauma cause this arthritis? I am enclosing some blood tests. I had got done for your reference. Any precautions I should take while walking, sitting, sleeping, or putting pressure on foot?

Please advise.

Hello,

Welcome back to icliniq.com.

The X-ray report is of both feet. So, I guess it is in both the feet. Arthritis cannot be caused by just pressing hard on the foot. Yes, all the tests adviced by your doctor are correct - but all are negative - but still a small percentage of patients can have inflammatory arthritis with negative blood reports, Precautions - you need to wear silicon soles which will cushion your feet a bit and help prevent the flare-up of arthritis, also if running is a problem causing pain then you need to avoid running and weight lifting or gym activities till pain subsides. So can you take a picture of the X-ray film and send me - as reports do not describe everything and maybe I can conclude something after seeing the X-rays as other factors like degenerative arthritis like osteoarthritis or neuropathic arthritis can also lead to this presentation.

Regards.

Patient's Query

Thank you doctor,

Enclosed is the X-ray film. I am also mailing the X-ray image to the team. Please see if you can tell if arthritis is in both feet and any other details.

Hello,

Welcome back to icliniq.com.

Yes, I saw your X-rays (attachment removed to protect patient identity). It seems that you do have diffuse osteopenia on both sides and arthritis on both sides, left more than the right affecting the tarsometatarsal joints. This can be idiopathic sometimes where the cause is not known or neuropathic like Charcot's arthropathy which is usually seen in diabetics but can be seen in nondiabetics too.Charcot's arthropathy seems to be the reason more so in your case seeing the X-rays, There are medicines available to help treat this but this may not completely cure it. And you will also require some blood tests before I can suggest the medicines.

I hope this helps.

Thank you.

Patient's Query

Hello doctor,

I visited the doctor again and he asked me to get DEXA bone scan as he thought foot X-ray showed weak bones. DEXA results now show low score and very weak bones. Enclosed DEXA report. I have now been prescribed Teriparatide injection once a day for six months. Do I need to take this injection? Is it safe? Will my foot pain go away after I take this injection? Please advise whether this injection is required or not in my case.

Hello,

Welcome to icliniq.com.

Yes, he is right. You do need the injections as you have severe osteoporosis. So, this injection is the treatment for you. It is relatively safe and your bone pain will get better once the osteoporosis reduces. But, you should always keep in mind that once you stop after completion of the course of injections you can never repeat this injection during your life.

Regards.

Patient's Query

Thank you doctor,

But if I do not want to take this injection are there any substitute medicines available? Can a high calcium and protein diet with exercise cure the osteoporosis?

Please advise.

Hello,

Welcome back to icliniq.com.

Just tablets and protein diet will not help you with this severe osteoporosis. You can also take a once-yearly injection Zoledronic acid but it will be less effective as Teriparatide considering you have severe osteoporosis. There are also tablets available called Bisphosphonates but again they are less effective and also cause many gastric side effects like acidity and vomiting, So, I believe this doctor of yours has done the right thing and given you the right injection. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sharoff Lokesh Mohan
Dr. Sharoff Lokesh Mohan

Orthopedician and Traumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

osteopeniaarthritis

Ask your health query to a doctor online

Orthopedician and Traumatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy